Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 27, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 24, 2011, 1:17 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Nov 24, 2011, 8:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 1:17 PM MST (20:17 UTC)
- In effect from
- Nov 24, 2011, 8:00 PM MST
- Expired
- Nov 25, 2011, 6:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413 WWUS75 KRIW 242017 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 117 PM MST THU NOV 24 2011 ...HIGH WINDS POSSIBLE ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT... .AN INCREASING SURFACE PRESSURE GRADIENT COMBINED WITH STRONG SURFACING WINDS FROM ALOFT WILL POTENTIALLY CAUSE HIGH WINDS ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT. WYZ003-251000- /O.UPG.KRIW.HW.A.0020.111125T0100Z-111125T1300Z/ /O.NEW.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 117 PM MST THU NOV 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE EARLY THIS EVENING WITH THE HIGHEST WINDS LIKELY TO BE OBSERVED BETWEEN MIDNIGHT AND 3 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING. * WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH POSSIBLE EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE AROUND CLARK. THERE COULD BE SOME GUSTS BETWEEN 60 AND 70 MPH JUST SOUTH OF CODY. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-251000- /O.UPG.KRIW.HW.A.0020.111125T0100Z-111125T1300Z/ /O.NEW.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/ ABSAROKA MOUNTAINS- 117 PM MST THU NOV 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH THE HIGHEST WINDS LIKELY TO BE OBSERVED BETWEEN MIDNIGHT AND 3 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING. * WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH POSSIBLE. GUSTS OF 80 TO 90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
4 follow-up statements
480 WWUS75 KRIW 250240 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 740 PM MST THU NOV 24 2011 ...HIGH WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT... .AN INCREASING SURFACE PRESSURE GRADIENT...COMBINED WITH STRONG MOUNTAIN TOP WINDS LOWERING TO THE SURFACE...ARE EXPECTED TO RESULT IN HIGH WINDS ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT. WYZ003-251200- /O.CON.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 740 PM MST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. * SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING. * WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH POSSIBLE...EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE AROUND CLARK. THERE COULD BE SOME GUSTS BETWEEN 60 AND 70 MPH JUST SOUTH OF CODY. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-251200- /O.CON.KRIW.HW.W.0027.111125T0300Z-111125T1300Z/ ABSAROKA MOUNTAINS- 740 PM MST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. * SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING...BUT REMAIN WINDY ALL DAY FRIDAY. * WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH POSSIBLE. GUSTS OF 80 TO 90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ 21
261 WWUS75 KRIW 250535 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1035 PM MST THU NOV 24 2011 ...HIGH WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT... .AN INCREASING SURFACE PRESSURE GRADIENT...COMBINED WITH STRONG MOUNTAIN TOP WINDS LOWERING TO THE SURFACE...ARE EXPECTED TO RESULT IN HIGH WINDS ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT. WYZ003-251300- /O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1035 PM MST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. * SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING. AT 1014 PM...AN AUTOMATED SENSOR ON THE WEST SIDE OF CLARK REPORTED SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 74 MPH. * WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH...EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH AROUND CLARK. THERE COULD BE SOME GUSTS BETWEEN 60 AND 70 MPH JUST SOUTH OF CODY. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-251300- /O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/ ABSAROKA MOUNTAINS- 1035 PM MST THU NOV 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. * SUMMARY AND TIMING...WINDS WILL BECOME STRONG TONIGHT...WITH THE HIGHEST WINDS EXPECTED BETWEEN MIDNIGHT AND 4 AM TONIGHT. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE FRIDAY MORNING...BUT REMAIN WINDY ALL DAY FRIDAY. * WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH. GUSTS OF 80 TO 90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
513 WWUS75 KRIW 251004 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 304 AM MST FRI NOV 25 2011 ...HIGH WINDS EXPECTED TO CONTINUE ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS THROUGH 6 AM THIS MORNING... .AN INCREASING SURFACE PRESSURE GRADIENT...COMBINED WITH STRONG MOUNTAIN TOP WINDS LOWERING TO THE SURFACE...ARE EXPECTED TO RESULT IN HIGH WINDS CONTINUING ACROSS THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS THROUGH EARLY THIS MORNING. WYZ003-251300- /O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 304 AM MST FRI NOV 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. * SUMMARY AND TIMING...STRONGEST WINDS EXPECTED THROUGH 4 AM THIS MORNING. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE THIS MORNING. AT 1023 PM THURSDAY EVENING...AN AUTOMATED SENSOR ON THE WEST SIDE OF CLARK REPORTED SUSTAINED WINDS OF 43 MPH WITH GUSTS TO 82 MPH. * WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH... EXCEPT 50 TO 60 MPH WITH GUSTS OF 70 TO 80 MPH AROUND CLARK. THERE COULD BE SOME GUSTS BETWEEN 60 AND 70 MPH JUST SOUTH OF CODY. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS ESPECIALLY ALONG HIGHWAY 120 FROM CLARK TO THE CHIEF JOSEPH HIGHWAY FROM MILE MARKER 118 TO 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-251300- /O.CON.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/ ABSAROKA MOUNTAINS- 304 AM MST FRI NOV 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO CONTINUE TO INCREASE THROUGH 4 AM THIS MORNING. WINDS WILL BEGIN TO DIMINISH SHORTLY BEFORE SUNRISE THIS MORNING...BUT REMAIN WINDY ALL DAY TODAY. AT 1220 AM AN AUTOMATED SENSOR JUST OFF THE CHIEF JOSEPH HIGHWAY RECORDED A SUSTAINED WIND SPEED OF 44 MPH ALONG WITH A GUST OF 65 MPH. * WIND...WEST 50 TO 60 MPH WITH GUSTS TO 75 MPH. GUSTS OF 80 TO 90 MPH ARE POSSIBLE WITHIN THE CLARKS FORK CANYON WEST OF CLARK. * IMPACTS...POSSIBLE DANGEROUS CROSS WINDS EXPECTED ALONG AREA HIGHWAYS...ESPECIALLY ALONG THE CHIEF JOSEPH HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
914 WWUS75 KRIW 251237 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 537 AM MST FRI NOV 25 2011 WYZ003-251345- /O.EXP.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 537 AM MST FRI NOV 25 2011 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. THE THREAT OF MORE HIGH WINDS WILL DIMINISH AFTER 6 AM. THEREFORE... THE NATIONAL WEATHER SERVICE IN RIVERTON WILL ALLOW THE HIGH WIND WARNING TO EXPIRE ON TIME AT 6 AM. THE PEAK WIND REPORTED OVERNIGHT WAS 82 MPH IN CLARK AT 1023 PM. $$ WYZ002-251345- /O.EXP.KRIW.HW.W.0027.000000T0000Z-111125T1300Z/ ABSAROKA MOUNTAINS- 537 AM MST FRI NOV 25 2011 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 6 AM. STRONG WEST WINDS WILL CONTINUE IN THE MOUNTAINS TODAY BUT THE THREAT OF HIGH WINDS HAS DIMINISHED. $$ SKRBAC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 24, 11:14 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 24, 11:14 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1114 AM MST THU NOV 24 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT CONSIDERABLE HIGH AND MID CLOUDS ARE STRUGGLING TO RIDE UP AND OVER THE FLAT RIDGE THAT IS NOW OVER THE PLAINS. THIS MOISTURE IS MOVING EAST NORTHEAST OUT AHEAD OF THE TROUGH THAT IS MAKING LANDFALL ALONG THE PACIFIC COAST. AS THIS TROUGH APPROACHES THE CWA...LIGHT SNOWFALL WILL BREAK OUT LATER THIS AFTERNOON IN FAR WESTERN WYOMING. THIS SNOWFALL WILL INCREASE IN INTENSITY DURING THE NIGHT TONIGHT THROUGH FRIDAY AS THE VIGOROUS TROUGH TRACKS EAST ACROSS WYOMING AND THE FLOW SHIFTS TO A MORE FAVORABLE WEST THEN NORTHWESTERLY DIRECTION FRIDAY. FOR NOW HAVE INDICATED ADVISORY AMOUNTS FOR THE WESTERN VALLEYS AND MOUNTAINS FOR TONIGHT AND FRIDAY. WILL LET THE DAY SHIFT DECIDE ON THE APPROPRIATE HILITES TO COVER THIS EVENT. AHEAD OF THIS APPROACHING TROUGH SOUTHWEST WINDS WILL BLOW ACROSS THE SOUTHERN WIND CORRIDOR AND ALONG THE EAST SLOPE OF THE DIVIDE TODAY. YET ANOTHER HIGH WIND EVENT SEEMS TO BE SHAPING UP FOR THE TOWN OF CLARK AND THE ADJACENT ABSAROKA MTNS FOR TONIGHT. THE LOCAL WRF IS INDICATING A FROUDE OF 1.05 FOR THAT AREA AT 06Z TONIGHT. INBOUND WINDS ARE PROGGED TO BE 30 KNOTS AND OUTBOUNDS WINDS 70 KNOTS INTO THAT PARTICULAR AREA. THE WRF CROSS SECTIONS DO SHOW A DEFINITE BREAKING WAVE AT 06Z TONIGHT. THE WRF 700MB TEMP GRADIENT FROM YNP TO CLARK IS PROGGED TO BE 12C DURING THIS TIME FRAME. HOWEVER...THE MTN TOP INVERSION DOES NOT LOOK IMPRESSIVE. WILL HOIST A HIGH WIND WATCH FOR ZONES 2 AND 3 VALID FROM 01Z THROUGH 13Z FRIDAY. THERE WILL BE A VIGOROUS PACIFIC COLD FRONT ASSOCIATED WITH THIS PACIFIC TROUGH THAT WILL TRACK ACROSS WYOMING FRIDAY. THE BRUNT OF THE COLD AIR AT 700MB APPEARS THAT IT WILL MAKE A DIRECT HIT ON THE BIG HORN BASIN WHERE THE MOST UNSTABLE AIR WILL BE THAT DAY. WILL THROW IN ISOLATED LTG FOR THOSE ZONES ONCE THE PRECIP SPILLS OVER TO AREAS EAST OF THE DIVIDE IN NORTHERN WY FRIDAY. BRISK WINDS WILL TRANSITION TO THE SOUTHERN WIND CORRIDOR FRIDAY AHEAD OF THE APPROACHING FRONT. THE SURFACE PRESSURE GRADIENT BETWEEN GCC AND RKS IS PROGGED TO BE 12MB. 8MB 3 HOURLY SFC PRESSURE RISES ARE PROGGED BEHIND THE FRONT WITH NORTHERN JOHNSON COUNTY RESPONDING TO THIS BY LATE FRIDAY AFTERNOON. THEN NORTHWEST POST FRONTAL WINDS FRIDAY EVENING WILL INCREASE ACROSS THE WIND RIVER BASIN ALONG WITH STRONG WEST WINDS ACROSS SWEETWATER COUNTY WITH 5...3 DECAMETER ISOHYPES AT 700MB FRIDAY NIGHT. THE AIRMASS WILL BE NOTICEABLY COLDER BEHIND THE FRONT IN SPITE OF ITS PACIFIC NATURE WITH 18C H7 AIR IN NORTHERN WY BEHIND THE FRONT. THE AIRMASS WILL NOT BE A COLD AS THE ONE LAST WEEKEND. THERE WILL BE SOME BRIEF SNOW BANDING BEHIND THE FRONT OFF THE BIG HORN MTNS FRIDAY NIGHT THAT WILL AFFECT JOHNSON AND NATRONA COUNTIES. SATURDAY WILL BE COOLER AND DRIER. .LONG TERM...SUNDAY THROUGH THURSDAY SIGNIFICANT MODEL DIFFERENCE IN THE MEDIUM RANGE PERIOD. BOTH THE ECMWF AND THE GFS SHOW THE RIDGE FLATTENING QUICKLY ON SUNDAY WITH THE POTENTIAL FOR MORE STRONG TO EVEN HIGH WINDS IN THE CODY FOOTHILLS LATER SUNDAY INTO SUNDAY NIGHT BUT AFTER THAT THE DISCREPANCIES BECOME LARGER AND LARGER. THE ECMWF IS A LITTLE STRONGER WITH OUR MONDAY SHORTWAVE LEADING TO BETTER BUT QUICK SHOT OF LIGHT SNOW EAST OF THE DIVIDE. THE GFS WOULD MAINLY SUPPORT SOME LIGHT MOUNTAIN SNOW BUT A SLIGHT CHANCE AT BEST IN THE LOWER ELEVATIONS EAST OF THE DIVIDE. FORECAST IS WEIGHTED TOWARD THE WEAKER GFS ATTM. LARGER DISCREPANCIES DEVELOP TOWARDS MIDWEEK WHERE THE ECMWF HAS AN UPPER LOW CUTTING OFF OVER NERN NV AND NRN UTAH WEDNESDAY INTO WEDNESDAY NIGHT WHILE THE GFS MAINTAINS A NW FLOW WITH A WEAK WAVE PASSING WELL OFF TO THE NORTHEAST ON WEDNESDAY. EXTENDED PROCEDURE IS WEIGHTED STRONGLY TOWARDS THE DRIER SOLUTIONS BUT WE WILL NEED TO WATCH THIS CLOSELY. HARD TO RESOLVE THIS AFTER ANALYZING THE H5 HEMISPHERIC PATTERN BUT OFTEN TIMES THE ECMWF WILL PICK UP ON SOMETHING WELL BEFORE THE GFS. THE OLDER GFS RUN SHOWED A COMPLETELY DIFFERENT SOLUTION WITH A MUCH STRONGER WAVE BLASTING THROUGH ON THURSDAY. GAVE THE ECMWF A LITTLE WEIGHT BUT HELD OFF BUYING INTO TOO MUCH YET. TEMPERATURES SHOULD START OFF RATHER MILD SUNDAY SIMILAR TO IF NOT WARMER THAN YESTERDAY'S TEMPERATURES. COOLER THEN EARLY NEXT WEEK BEYOND OUR SHORTWAVE IN THE NW FLOW. POTENTIALLY COOLER AGAIN BY WEDNESDAY OR THURSDAY DEPENDING ON THE EVOLUTION OF THIS NEXT SHORTWAVE. 40S AND 50S SUNDAY EAST OF THE DIVIDE WITH 30S IN MUCH OF THE WEST. GENERALLY 30S AND 40S THE REST OF THE WEEK WITH 20S AND 30S IN THE HIGH COUNTRY. .AVIATION.../18Z ISSUANCE/ WINDY CONDITIONS WILL CONTINUE ALONG THE KJAC TO KCOD AND KRKS TO KCOD CORRIDORS THROUGH THE FORECAST PERIOD. TURBULENCE DUE TO MOUNTAIN WAVE ACTIVITY CAN BE EXPECTED ALONG AND LEE OF THE ABSAROKA RANGE...PARTICULARLY IN THE KCOD AREA. VFR CONDITIONS WILL PERSIST ACROSS THE AREA UNTIL 03Z WHEN CIGS DECREASE OVER WESTERN WYOMING. A STORM SYSTEM WILL MOVE INTO THE AREA CAUSING CONDITIONS TO DETERIORATE TO MVFR/IFR WITH MOUNTAIN OBSCURATIONS ACROSS THE WEST. IFR CONDITIONS ARE LIKELY AT KAFO AND KJAC BY 07Z IN -SN AND BLSN AS WINDS INCREASE IN THE WESTERN VALLEYS. .FIRE WEATHER... A STRONG PACIFIC TROUGH WILL DELIVER SIGNIFICANT SNOWFALL TO FAR WESTERN WYOMING TONIGHT AND FRIDAY. THIS SAME TROUGH WILL CREATE STRONG SOUTHWEST THEN NORTHWEST WINDS ALONG THE EAST SLOPE OF THE CONTINENTAL DIVIDE TODAY THROUGH FRIDAY NIGHT. WEST WINDS WILL BE ESPECIALLY STRONG IN THE VICINITY OF CLARK IN PARK COUNTY AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT. SOME RAIN/SNOW SHOWER ACTIVITY WILL SPILL OVER THE DIVIDE FRIDAY AND FRIDAY NIGHT. DRIER COLDER WEATHER IS EXPECTED SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT WYZ002-003. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...BERC FIRE WEATHER...LIPSON
Hazardous weather outlook, Nov 24, 3:44 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 344 AM MST THU NOV 24 2011 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 344 AM MST THU NOV 24 2011 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND ADJACENT ABSAROKA MOUNTAINS FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS MAY DEVELOP ACROSS THE CODY FOOTHILLS AND ADJACENT ABSAROKA MOUNTAINS TONIGHT. SIGNIFICANT SNOW ACCUMULATION EXPECTED ACROSS FAR WESTERN WYOMING TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT SNOW ACCUMULATION EXPECTED ACROSS FAR WESTERN WYOMING FRIDAY. VERY STRONG WINDS MAY DEVELOP AGAIN ACROSS THE CODY FOOTHILLS LATER SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS IN EXCESS OF 45 MPH AS WELL AS ANY SNOW ACCUMULATION. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:29 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Park | 10 hr |
| Nov 24, 1:11 PM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 21 hr |
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.